British Lung Foundation
35,414 members42,778 posts

problems with fibrosis in my lungs

I HAVE FIBROSIS IN MY LUNGS AND CAN ONLY WALK VERY SHORT DISTANCE BEFORE OUT OF BREATH.NO MEDS YET AND ITS NOW 16 MONTHS.I FEEL I AM GOING DOWNHILL RAPID .WAS GIVEN PREDNISILONE FOR 5 WEEKS AND FELT GOOD TOLD ITS WAS NOT HELPING AND TAKEN OFF.I WOULD LIKE TO KNOW IF I BOUGHT IT PRIVATE AND TOOK 5 MM PILL EVERY SECOND DAY WOULD IT BE OK??I FEEL AS IF ANYTHING TO GIVE ME A BETTER QUALITY OF LIFE WOULD BE OK.SO FAR NO DOCTOR HAS AGREED TO LET ME HAVE THIS BUT I AM GETTING SO AS WILL SOON BE HOUSEBOUND AND AS I LIVE ALONE AND AM 80 I REALLY NEED SOME HELP AND THIS IS ALL I CAN THINK OF TO TRY,ANYONE GOT ANY IDEAS OR SUGGESTIONS

7 Replies
oldestnewest

I'm sorry you feel so unwell, but it is really not sensible to buy drugs over the internet, you don't know whether you can trust them to be what they say they are. Please go back to your doctor and discuss it again, there may be something else that will help.

8 likes
Reply

Did the doctors tell you why they thought the prednisolone wasn't working for you?

Please go back and ask why they thought this as you felt an improvement in yourself. Explain your situation and your fears .

I have asthma /COPD, not fibrosis ,and take a maintenance dose.....I know there are side effects but I have to balance the pros and cons. I also have inhalers. There may be inhalers that can help you.

But please don't try and buy any drug off the internet ....not safe at all.

It's the long Easter weekend , but ring your health centre as soon as you can and say you need help.

111 is there if you need urgent advice.

Best wishes, and please keep in touch with us all on here.

7 likes
Reply

We are sorry to hear about your illness you need your Dr to ref you to consultant who can recommend any medication for your illness please do take care and look after your self

1 like
Reply

Hi Tamotam, I would reiterate the message from asraan_abs, you need to see a respiratory consultant. GPs don't know enough about fibrosis. I don't know how they could possibly know whether the prednisolone was doing any good, unless you told them so. I have no idea what they based their judgement on. Certainly, my consultant is happy to prescribe prednisolone in low doses over a longer term. Yes, there are side effects but these need to be weighed against your quality of life.

I hope you manage to get sorted.

Helen

7 likes
Reply

Omg you poor thing.. nothing to help ? Thats awful ... I dont know what I would do without my prednisolone (there when I need it) Tamotam you seriously need to be referred to a specialist for help if your GP can't help you.. put your foot down with your GP and ask him why he thinks the pred arent doing you any good because you know how your body felt after taking them and it felt as though prednisolone were helping... TEll him you are getting out of breath and ask him if he realises how frightening that is. ..

Do you have a nebuliser ? If so maybe your GP can prescribe some 2.5mg Ventolin nebules for instant relief. . Thats what my GP prescribed for times when I was gasping for breath (possibly Asthma attack) but that helps immensely at those scary times..

I can understand him not wanting you to be on Pred for any longer than 5 weeks as they can cause other horrible things but seriously you need something to help x

Dont be worried about voicing your opinion .. Your GP doesnt know how you feel if you dont push yourself forward .. dont be bullied 😐

Definitely dont buy any medication from the Internet ..its too dangerous

3 likes
Reply

I agree It is time to go back and try to sort out something with the GP. The internet is not the place to self medicate. Ask to meet the Resp team. The are very helpful . Also the BLF web site has some brilliant ideas which may help you.

Dan

1 like
Reply

Please, please don't buy "prescription only" meds online. I guarantee that what you get will be mixed with all sorts of horrors (cement dust being a better known) - you have NO way of knowing what you'll get. Just because they have pharmacy in the name doesn't mean that's what they are.

The others have offered excellent advice, that you've been left like this enraged me.

3 likes
Reply

You may also like...